Ch ch ch changes…

“I still don’t know what I was waiting for
And my time was running wild
A million dead-end streets
Every time I thought I’d got it made
It seemed the taste was not so sweet
So I turned myself to face me
But I’ve never caught a glimpse
Of how the others must see the faker
I’m much too fast to take that test…”

Changes – the late, great David Bowie

It’s amazing to me how lyrics can have a different meaning at different stages in your life.  I’ve loved Bowie all my life (well at least as long as I was able to buy my own music with my allowance), and these words now have taken on an entirely new relevance to me.

I’m 2 weeks in on this roller coaster ride of changing my medications – dropping Abilify and Venlafaxine and adding Wellbutrin and upping lamotrigine.  I’ve done this before, about 6-7 years ago, I stopped Cymbalta cold-turkey and thought I was DYING for a couple of weeks.  I was more hopeful about the side effects this time around, perhaps naively so, since I am’under MD control’.

The first 5 days or so were great, no issues at all – but then as I completely stopped the meds, the fun started.  So far, the brain zaps and nausea have been the worst. (I now think I have a feeling of what morning sickness may be like – the waves of nausea in the afternoon are horrible.)

I’m still hopeful that these will be short lived – I did my research, looked at dosing and half-life information.  I’ve seen the ranges of how long Abilify can stay in the system (2 weeks to a month or more), I’ve seen the contributing factors that could impact how long these symptoms stick around (hello – BMI).  Each day I wonder, what will today bring – will the zaps get less severe? Will the nausea subside?  Right now, it is really just riding the wave.

What scares and concerns me the most is that I won’t be the same once these drugs are completely out of my system.  I’ve spent the past 2-3 months being ME again.  Wanting to be out with friends and family, having energy and desire to do things, being able to complete thoughts, focus on work and be productive again. Not having to mask what was really going on inside and being able to truthfully answer GREAT when people asked how I was doing.  Feeling ALIVE again.

I’m trying so hard NOT to create a self-fulfilling prophecy of failure on Wellbutrin (I’ve been on it before and it didn’t work on its own – please god let the combo with lamotrigine work!)  I keep reminding myself that I have a psych that I love and trust and can go to if I feel ME slipping away… I’m worried family and friends won’t understand no matter how open I try to be.

And at the same time I try to remain as positive as I possibly can be and let things happen and deal with repercussions as they come.

I keep reminding myself to just keep on keeping on(KOKO)…

One thought on “Ch ch ch changes…

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s